Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 35, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 25, 2000, 10:44 PM CDT for Harper County, Kansas. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2000, 10:44 PM CDT (03:44 UTC)
- Expired
- May 25, 2000, 11:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Harper County, KS
The radar
The Vance AFB radar (KVNX), 50 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 11:03 PM CDT | Thunderstorm Wind 52 E | Attica, KS | |
| May 25, 11:30 PM CDT | Thunderstorm Wind 52 E | Attica, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1965 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
723 WUUS53 KICT 260345 SVRICT KSC077-260430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1044 PM CDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARPER COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 1130 PM CDT. * AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF ATTICA...OR ABOUT 20 MILES SOUTHEAST OF MEDICINE LODGE...MOVING EAST AT 5 MPH. *SOME LOCATIONS NEAR THE PATH OF THE STORM INCLUDE... ATTICA... HARPER... THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES... VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING... THIS IS A DANGEROUS STORM. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR HARPER COUNTY UNTIL 1130 PM CDT. OMITT NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:45 PM CDT, 59 minutes earlier.
Area forecast discussion, May 25, 9:45 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 945 PM CDT THU MAY 25 2000 THUNDERSTORMS DEVLOPING UNDER UPPER DIVERGECNE AHEAD OF SERIES OF UPPER SHORTWAVES. 00Z ETA PUSHES THIS STRONG DIVERGENCE EAST ACROSS SC/SE ZONES THROUGH 12Z...SO KEPT LIKELY POPS. GROWING CONCERNED ABOUT HEAVY RAIN POTENTIAL AS 85H FRONT LURKING SOMEWHERE NEAR KS/OK BORDER WITH 15-18 C DEWPOINTS. LAPS SOUNDINGS SHOWING PRECIP WATER VALUES IN EXCESS OF 1.5 INCHES. ALSO...LAPS SOUNDINGS SHOW CAPES IN EXCESS OF 1500 J/KG MAINLY SOUTHWEST OF A HUTCHINSON TO WINFIELD LINE ...SO SEVERE HAIL POSSIBLE. HYSELL .ICT...NONE.
In the hours before
Local storm report, May 25, 10:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
1022 PM CDT THU MAY 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1013 PM HARPER KS .75 INCH HAIL
05/25/00 HARPER PJHLocal storm report, May 25, 10:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
1022 PM CDT THU MAY 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1013 PM HARPER KS .75 INCH HAIL
05/25/00 HARPERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:32 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 43 min |
| May 25, 11:23 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 37 min |
| May 25, 11:29 PM CDT | Flash Flood Warning | ICT | Harper | 3 hr |
| May 25, 11:57 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 48 min |
| May 26, 12:18 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 57 min |
| May 26, 1:09 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 66 min |
| May 26, 1:20 AM CDT | Flash Flood Warning | ICT | Ellsworth | 6 hr |
| May 26, 1:50 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 55 min |
| May 26, 2:09 AM CDT | Flash Flood Warning | ICT | Harper | 6 hr |
| May 26, 2:21 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 54 min |
| May 26, 2:46 AM CDT | Severe Thunderstorm Warning | ICT | Elk | 59 min |
| May 26, 1:52 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 23 min |
| May 26, 2:15 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 30 min |
| May 26, 3:25 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 65 min |
| May 26, 3:29 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 61 min |
| May 26, 3:44 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 46 min |
| May 26, 4:35 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 55 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.